MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1100-020
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned for evaluation; the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo, 99% stenosed, mildly calcified lesion in the moderately tortuous femoral artery.The armada 35 balloon catheter was advanced to the lesion, without issue; however, during the first inflation at 4 atmospheres, the balloon leaked contrast.The device was removed.There was no adverse patient effect or a clinically significant delay in procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the previously filed report, the device leaked from the balloon during the first inflation.Another armada 35 was used to complete the procedure.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties.It is possible that the balloon rupture occurred due to interaction with the 99% stenosed artery causing damage to the outer surface of the balloon material (balloon leaked contrast); however, this cannot be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12005270
Report Number2024168-2021-05017
Device Sequence Number14305571
Product Code LIT
UDI-Device Identifier08717648154935
UDI-Public08717648154935
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberB1100-020
Device Catalogue NumberB1100-020
Device Lot Number90828G1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1